5 months ago I was injected with Juvederm ultra plus in the nasolabial and noticed lumps and hardness after initial swelling. After several rounds of hyalurindase it's still there. I notice changes in my face throughout the day dependent on foods i eat. I verified product lot number/exp date with company and the Juvederm is legit. What could this be? Are the lumps likely permanent or will they eventually resolve?
Could Hardness and Lumps from Juvederm Ultra Plus Be Permanent?
Doctor Answers (10)
Nodules after Juvederm
As long as the nodules are not red, hot, and swollen, the Juvederm will eventually dissolve on its own, but that may take a long time if the material was injected superficially. To speed up the process, I would consider another hyaluronidase injection. There is an art to administering hyaluronidase, including the amount/concentration of medication injected, the location of the injections, using brand vs. generic vs. compounded hyaluronidase, etc. Therefore, having an unsuccessful outcome with your first hyaluronidase injection may reflect an inexperienced injector or an insufficient dose. You should consider seeing a physician who is board certified to maximize your chances of success.
Hardness and lumps from Juvederm Ultra Plus
Any lumps that are present following a treatment with Juvederm Ultra Plus are not permanent. The filler is temporary, and will last between 6 and 12 months depending on the patient and the location of the injections. Lumps can be due to:
2) The product itself
After 5 months, your swelling is gone, so you can rule that out. When used properly, hylauronidase should dissolve 100% of any remaining product. It is difficult to give you precise advice without knowing more about your treatment, how much product was used, and where exactly it was injected. Did a board certified physician perform your treatment with Juvederm Ultra Plus? If you are not getting results with the hyaluronidase, it may be necessary to obtain a second opinion. It could be residual product, but only an exam can tell. Good luck!
Web reference: http://www.carolinafacialplasticsurgery.com/facial-fillers/
Can hardness and lumps from Juvederm Ultra Plus be permanent?
Hyaluronidase should completely dissolve any Juvederm that is present. I would recommend following up with your physician, as he/she will be able to examine you in person and help determine the cause of the lumps. I hope this helps, and I wish you the best of luck.
You might also like...
Lumps and bumps after Juvederm
Any filler can result in lumps and bumps that most commonly last 1-2 weeks; it is quite rare to have a longer lasting lump, which is likely a granuloma. This can be dissolved with hyaluronidase in many cases or with a cortisone injection, and rarely excision of the lump is required. Dr. Benjamin Barankin, Toronto Dermatology Centre.
Permanent Lumps after Juvederm
Sometimes granuloma development occurs and responds less impressively to hyaluronidase. However, the hyaluronidase can help with these chronic issues. Steroids may help to soften the tissues. Tincture of time cannot be excluded here wither. There are other options that can be tried later as well, including excision. Kenneth Hughes, MD Los Angeles, CA
Web reference: http://www.hughesplasticsurgery.com
Hyaluronidase injection into Juvederm
You should seek another opinion and have hyaluronidase injected again and repeated until this nodular lesion dissipates ... and it should over time on its own or resorb more quickly with expert hyaluronidase injection.
Web reference: http://www.AdvanceYourBeauty.com
Could hardness and lumps after Juvederm be permanent?
I have never heard of Juvederm lumps being permanent. Juvederm can last up to 1 year but it is soft and breaks down gradually over several months to a year. Typically hyaluronidase breaks down Juvederm when injected directly into it. I would advise you to seek a second opinion, you may have a cyst or something else going on in that area.
Filler and lumps
Sometimes hyaluronidase needs to be injected more than once. It is best to get evaluated in person.
Hardness and lumps from Juvederm
Sometimes when people have pockets or lumps of filler, these are a bit more difficult to remove and more hyaluronidase (or a few rounds of it) are needed. Additionally, since you had the original injections and have now had a few rounds of hyaluronidase, you may have a bit of scar tissue in there as well, which can feel a bit hard to the touch. If you hate the Juvederm lumps (or what's left of them) you can undergo more hyaluronidase and/or steroid injections there (kenalog) to get rid of inflammation underneath. Or you can wait and it will all go away eventually. It's not permanent.
The swelling after Juvederm could be the Juvederm in a location that the Hayluronidase did not get to. Or it could be a chronic inflamatory reaction, that changes as the day goes on.
Usually Hayluronidase and diluted steroid may be more helpfull
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.